Get your Health question answered in 3 easy steps

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Morning after pill and Norethisterone pill be taken together?

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4047 Questions

default
Posted on Sat, 9 Aug 2014 in Pregnancy
Question: Hi. I just had unprotected sex and will be taking the morning after pill tomorrow morning. Thing is, I have been planning to go to the doctor to ask if I could take norethisterone to delay my period as I am going overseas where looking after my period will be hard due to the climate and third world condition of the place (difficult access to toilet and water).
I am on day 10 of my menstrual cycle (unsure if I am in my ovulation phase or the BEFORE ovulation phase) and I am leaving overseas on the 27th of July which is a week away and just going until the 5th of August.
I would just like to know whether taking the morning after pill will make me bleed earlier or later? And whether I can still take the norethisterone pill.
doctor
Answered by Dr. S Patra 54 minutes later
Brief Answer:
DETAILS ARE GIVEN BELOW.

Detailed Answer:
Hello,

Thanks for writing to us. Following are my comments:

1) You should take Morning After Pill within first 24 hrs of sex (sooner is better) to get maximum protection (more than 95%) and avoid minimal chance of unwanted pregnancy as you are now on 10th day of cycle.

2) As you leave overseas and want to avoid withdrawal bleeding (due to effect of the morning after pill) during those days, then I would suggest you to take Norethisterone Pill from the next day and continue up to 5th August. It will be more effective. You will get your period within 3-5 days after stopping the pill.

Kindly, consult with your doctor regarding this and take complete prescription.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself. Happy journey.

Regards,
Dr Soumen

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 11 minutes later
Thank you Dr. Soumen for your reply,

Just to clarify, so should I take the norethisterone pill the day after taking the morning after pill or the day after I travel overseas which will be the 28th.

Awaiting your reply thank you
doctor
Answered by Dr. S Patra 34 minutes later
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for follow up query.

You should start taking Norethisterone pill (twice daily) the day after taking the morning after pill as you can't predict the day of withdrawal bleeding and it can mess up your holidays.

Hope, it helps to understand properly. Kindly, close the discussion.

Good luck and all the best.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Norethisterone

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months usually. I already have a kid of 10 years and my age is 38 years. I am quite heavy with 80 kgs weight as...

doctor1 MD

i took northisterone last cycle to delay my period which woked successfully....will my next period be due 4 weeks from day 1 of actual period or 4 weeks from date due if i hadnt taken northisterone? please can you advise many thanks

doctor1 MD

hi i am very worried, in XXXXXXX i did a surgery to remove two cyst on my ovary but it was not successful, becauz my gyn said that i had endometriosis and that the balder and the intestine was stuck to the ovary and she could not get to the cyst,...

doctor1 MD

Hello, I have been taking Norethindrone Micronor 0.35mg for about a year and a half now. I was given this after my d&c surgery at age 58 to help with the change and to stop any heavy bleeding. It has worked well, a little bleeding about 3 or 4 times a year, and now I am wondering if I should continue and if so for how long? Until my body goes through the change?
Thank you, Gudrun

doctor1 MD

I recently had an FSH test and the level was quite high at 40. I am only 37 so i am wondering if it is possible that the following: NORETHINDRONE ACETATE 5MG TABLET could have caused the abnormally high reading?? I just finished taking it a few days before the test.

doctor1 MD

Hi Doc,

I wanted to postpone my period due to my wedding...my date last month was on 2nd and i generally get periods 1/2 days before..so the gyane had put me on Primolut Nor 10mg...and she prescribed 2tab for 3 days and then 1 tab for 7 days...and she said after you stop taking it you will have your period within a week....and she also suggested that 3 days after my period starts i shouldtake a contraceptive Pill ( Yasmine) for 21 days...but how ever i was not sure if i should be on medcines for so long so she said taking this contraceptive pill is your call...

However can you tell me if i should take this contraceptive pill?..also its been a day since it started taking Primolut Nor 10mg...everything seems fine but i have read online that there could be slight bleeding initially....is that true and is the bleeding after i stop taking this medicine irregulat & heavy with prolonged days?? im worried cz i have always had regular periods with heavy bleeding on 2 days out of 5 days.

Please help

doctor1 MD

when will i ovulate and become pregnant, please help in april i was given norethisterone 5mg tablets to get my periods started after having a baby. i only took a few out of the pack and my period came. Then i had a period 29th may which seemed normal. i am trying to get pregnant and i am hoping i will conceive this month( june) is there anyway that i wont ovulate and get pregant due to taking them tablets in april, please help i am so worried now.